MAUDE Adverse Event Report: SYNTHES GMBH DRILL ATTACH W/JACOBS CHUCK F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH DRILL ATTACH W/JACOBS CHUCK F/PEN DRIVE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.120
Medical Device Problem Codes Complete Loss of Power (4015); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.The attachment device with chuck was evaluated and the reported condition that the equipment did not work was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the device was generating heat.The assignable root cause of this condition was determined to be traced to component failure due to wear.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported from russia that during service and evaluation, it was determined that the attachment device with chuck was worn, the etching was worn, the device had corrosion/rusting/pitting, moving parts of the device did not move smoothly, was making excessive noise, had heat, and the etching was illegible.It was further determined that the device failed pretest for general condition, markings, check drill chuck function, check drill chuck in smallest range, and check drill chuck in largest range.It was noted in the service order that the equipment did not work.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
DRILL ATTACH W/JACOBS CHUCK F/PEN DRIVE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16724425
Report Number8030965-2023-04523
Device Sequence Number20656323
Product Code HWE
UDI-Device Identifier07611819813717
UDI-Public07611819813717
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.120
Device Lot Number6L60276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown